Thunderstorm Wind, Meade
- When
- August 2, 12:07 AM MST
- Where
- Meade County, (D07)faith Arpt
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.030, -102.020
Wind gusts to 75 mph were recorded at the Faith airport as a severe thunderstorm passed through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Wind gusts to 75 mph were recorded at the Faith airport as a severe thunderstorm passed through the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 1, 8:15 PM MST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 915 PM MDT SUN AUG 1 2010 .DISCUSSION...AT 03Z SCT TSTMS CONT ACRS THE REGION...MAINLY OVR NERN WY AT THIS TIME. WITH S/W ENERGY MVG INTO CENTRAL WY EXPECT SCT TSTMS THRU THE NIGHT. ISOLD SVR ARE POSSIBLE WITH WIND...ESP ACRS NERN WY. SVR THREAT HAS DIMINISHED ACRS SOUTH CENTRAL SD AND THUS HAVE CANCELLED SVR TSTM WATCH FOR THAT AREA. PREVIOUS FORECAST DISCUSSION:(115 PM MDT)... MONDAY...SCT TSTMS WILL LIKELY BE ONGOING IN THE MRNG SPCLY ACRS OUR NRN ZONES...WITH REDEVELOPMENT EXPECTED IN THE AFTN AS MORE SHORT WAVE ENERGY EMBEDDED IN ZONAL FLOW ALOFT CROSSES THE NRN PLAINS. BEST CHANCE FOR SVR STORMS WILL BE ACRS SCNTRL SD INVOF SFC BOUNDARY. TEMPS SHOULD BE A FEW DEGREES COOLER UNDER E/NE BL FLOW. TUESDAY...MORE TSTMS EXPECTED WITH ADDITIONAL ENERGY ROTATING THRU ZONAL FLOW ALOFT. BEST DYNAMICS FOR SVR STORMS THIS DAY WILL BE ACRS OUR WRN CWFA. HIGH TEMPS SHOULD BE A FEW DEGREES WARMER THAN MONDAY. EXTENDED...ZONAL FLOW REMAINS IN PLACE THROUGH THE EXTENDED WITH A SERIES OF SHORT WAVE TROFS/RIDGES SHIFTING ACROSS THE NORTHERN PLAINS. WILL REMAIN UNSETTLED WITH A DAILY CHANCE OF THUNDERSTORMS. TEMPERATURES WILL BE NEAR AVERAGE. && .AVIATION...SCT TSTMS CAN BE EXPECTED THRU THE NIGHT...WITH MVFR/IFR CONDS POSSIBLE IN AND NEAR ANY STORMS. STRONG/GUSTY ARE ALSO POSS WITH STRONGEST STORMS...OTHERWISE VFR CONDITIONS EXPECTED. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1034 AM MDT SUN AUG 1 2010 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-021300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1034 AM MDT (1134 AM CDT) SUN AUG 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE AREA TODAY INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON INTO TONIGHT...PARTICULARLY OVER SOUTH CENTRAL SOUTH DAKOTA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS...THOUGH SOME OF THE SLOWER MOVING STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE ON MONDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE... PARTICULARLY EAST OF A LINE FROM PINE RIDGE TO KADOKA. LARGE HAIL AND DAMAGING WIND GUSTS WILL AGAIN BE THE MAIN THREATS....THOUGH SOME OF THE SLOWER MOVING STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE ON TUESDAY...WITH A SLIGHT RISK OF SEVERE STORMS OVER NORTHEAST WYOMING INTO WESTERN SOUTH DAKOTA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. AN UNSETTLED WEATHER PATTERN WILL CONTINUE FROM TUESDAY THROUGH SATURDAY...BRINGING A DAILY CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTH SOUTH DAKOTA THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
834 PM MDT SUN AUG 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 4 W NEW HAVEN 44.76N 104.93W
08/01/2010 E60.00 MPH CROOK WY TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
853 PM MDT SUN AUG 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 12 NW HULETT 44.80N 104.78W
08/01/2010 E60.00 MPH CROOK WY PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
915 PM MDT SUN AUG 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 3 NW ALVA 44.73N 104.49W
08/01/2010 E0.75 INCH CROOK WY PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
940 PM MDT SUN AUG 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 NNW DOWNTOWN CUSTER 43.83N 103.63W
08/01/2010 E1.00 INCH CUSTER SD TRAINED SPOTTER
0425 PM HAIL 5 NE DOWNTOWN CUSTER 43.82N 103.53W
08/01/2010 E0.75 INCH CUSTER SD TRAINED SPOTTER
0830 PM TSTM WND GST 4 W NEW HAVEN 44.76N 104.93W
08/01/2010 E60.00 MPH CROOK WY TRAINED SPOTTER
0835 PM TSTM WND GST 12 NW HULETT 44.80N 104.78W
08/01/2010 E60.00 MPH CROOK WY PUBLIC
0910 PM HAIL 3 NW ALVA 44.73N 104.49W
08/01/2010 E0.75 INCH CROOK WY PUBLIC
0940 PM TSTM WND GST 4 N ALADDIN 44.69N 104.18W
08/01/2010 E60.00 MPH CROOK WY PUBLIC
&&
LCZEPYHAThe Rapid City radar (KUDX), 119 km away, was scanning. The volume nearest the first event began at 07:07 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2010Every state in 2010This day in weather historyWarnings in South Dakota, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239953, 239955.